Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Salt Lake City, UT

June 5, 2007

NWS Salt Lake City, UT issued this red flag warning at Jun 5, 2007, 10:42 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 10:42 PM MDT (04:42 UTC)
Expired
Jun 6, 2007, 2:00 AM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 060442
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1042 PM MDT TUE JUN 5 2007

UTZ423-424-426-427-434>437-060800-
/O.NEW.KSLC.FW.W.0012.070606T0442Z-070606T0800Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAINS NORTH OF I80-
WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES
OF THE UINTA MOUNTAINS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-
1042 PM MDT TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 2 AM MDT WEDNESDAY FOR WINDS AND 
LOW RH AND A DRY COLD FRONT PASSAGE. THIS WARNING IS FOR FIRE WEATHER
ZONES 423...424...426...AND 434 THROUGH 437 IN NORTHERN AND CENTRAL 
UTAH....

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 2 AM MDT WEDNESDAY FOR WINDS AND 
LOW RH. THIS WARNING IS FOR FIRE WEATHER ZONES 423...424...426...AND
434 THROUGH 437 IN NORTHERN AND CENTRAL UTAH.

STRONG WINDS AHEAD OF A COLD FRONT...COMBINED WITH VERY LOW RH
WILL KEEP MANY AREA WITHING RED FLAG CONDITIONS FOR A FEW MORE
HOURS THIS EVENING. AS THE COLD FRONT PASSES...WINDS WILL SHIFT TO
NORTHWESTERLY...BUT IT MAY TAKE AN HOUR OR TWO FOR RH VALUES TO
CLIMB ABOVE 15 PERCENT. THE WIND SHIFT MAY ALSO IMPACT ANY ACTIVE
FIRES.

CLIMBING RELATIVE HUMIDITIES AND PRECIPITATION WILL ALLEVIATE THE
FIRE WEATHER SITUATION TOWARD MORNING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ439>441-061100-
/O.EXT.KSLC.FW.W.0011.070606T0442Z-070607T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1042 PM MDT TUE JUN 5 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR 
WINDS AND LOW RH. THIS INCLUDES FIRE WEATHER ZONES 439 THROUGH 441 IN
SOUTHERN UTAH...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR 
WINDS AND LOW RH. THIS INCLUDES FIRE WEATHER ZONES 439 THROUGH 441 IN
SOUTHERN UTAH...

STRONG SOUTHERLY WINDS AHEAD OF A COLD FRONT WILL PERSIST ACROSS
FAR SOUTHERN UTAH. RH VALUES MAY CLIME TO ABOVE 15 PERCENT
TONIGHT. HUMIDITIES WILL DROP QUICKLY ONCE AGAIN ON WEDNESDAY AHEAD
OF THE FRONT. THIS COMBINED WITH THE STRONG WINDS WILL CONTINUE
TO RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS OVER
EXTREME SOUTHERN UTAH THROUGH THIS EVENING.

AS THIS FRONT PASSES THROUGH THE AREA...WINDS WILL BECOME
WESTERLY BUT REMAIN STRONG DURING THE DAY WEDNESDAY. LOW
HUMIDITIES ARE EXPECTED TO REMAIN IN PLACE NEAR THE ARIZONA
BORDER...ONCE AGAIN RESULTING IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS THIS AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 5, 8:45 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 5, 8:45 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT TUE JUN 5 2007

.SYNOPSIS...AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL CONTINUE
TO MOVE TOWARDS THE WESTERN GREAT BASIN TONIGHT. THIS STORM WILL
REMAIN OVER THE AREA THROUGH THURSDAY. DRIER CONDITIONS AND A
SIGNIFICANT WARMING TREND INTO THIS WEEKEND.

&&

.DISCUSSION...STRONG WINDS HAVE MATERIALIZED AHEAD OF A COLD
FRONT NOW JUST ABOUT TO MOVE ACROSS THE TOOELE VALLEY AND
NORTHERN SALT LAKE COUNTY. WIND GUSTS HAVE BEEN STRONGEST
IN SOUTHWEST UTAH WITH 62 MPH AT MILFORD FOR EXAMPLE BUT
MOSTLY BELOW 50 MPH GUSTS ACROSS NORTHERN AND NORTHWEST UTAH.
HOWEVER POST-FRONTAL WINDS WILL BLOW STRONG FOR A FEW HOURS
ACROSS NORTHERN AND WESTERN UTAH THIS EVENING. WIND WILL
CONTINUE MODERATE THIS EVENING ACROSS SOUTHERN UTAH AND INCREASE
OVER EASTERN UTAH AHEAD OF THE FRONT. WILL LEAVE HIGHLIGHTS
UP THIS EVENING AND TONIGHT.

NEXT THE FOCUS TURNS TO PRECIPITATION. 00Z NAM-WRF CONTINUES
TO FORECAST BANDED HEAVY PRECIPITATION AND EMBEDDED THUNDERSTORMS
MOVING ACROSS THE NORTHWEST DESERTS LATE THIS EVENING AND
INTO THE WASATCH FRONT AFTER MIDNIGHT. RADAR DEPICTS A LARGE
AREA OF PRECIP IN NORTHEAST NEVADA AND COOLING TOPS...WHICH SHOULD
GROW EAST AND MOVE EAST INTO UTAH LATER TONIGHT. STRONG UPPER
DYNAMIC LIFT...DEEP INSTABILITY AND COOLING ALOFT IS TARGETED TO
TAKE A DIRECT HIT FOR NORTHERN UTAH. THIS WILL CREATE HEAVY
PRECIPITATION THAT INITIALLY IS NOT TERRAIN DEPENDENT TONIGHT.
PRECIPITATION WILL SPREAD SOUTH REACHING SOUTHWEST UTAH BY EARLY
WEDNESDAY. ON WEDNESDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS
WILL CONTINUE OVER MUCH OF UTAH AS THE LARGE UPPER TROUGH CONTINUES
COLD AIR ADVECTION ALOFT IN WESTERLY FLOW. SNOW LEVELS WILL CRASH
WITH -4C ISOTHERM INTO THE WASATCH FRONT TO DELTA BY 18Z WEDNESDAY.
COLDEST AIR ALOFT HANGS BACK TO THE WEST AND FLOW GRADUALLY TURNS
NORTHWEST DURING WEDNESDAY AFTERNOON. UNSTABLE AND COLD AIR MASS
WILL BE EFFICIENT IN CONTINUING SHOWERS AND WITH THE -6C ISOTHERM
REACHING THE I-15 CORRIDOR BY LATE AFTERNOON SNOW LEVELS WILL
CONTINUE TO LOWER TO 6000 FEET IN WIDESPREAD SHOWERS IN WEST AND
NORTH AREAS. OROGRAPHIC WEST FLOW ENHANCEMENT WILL BECOME
SIGNIFICANT ON WEDNESDAY AS WELL. TEMPS IN THE NORTHERN VALLEYS WILL
STRUGGLE TO GET ABOVE THE LOWER 50S.

SYSTEM BEGINS TO SPLIT APART WEDNESDAY NIGHT...BUT DEEP CYCLONIC
MOIST FLOW IN NORTHWEST FLOW WILL CONTINUE TO PRODUCE SHOWERS
ALONG THE I-15 CORRIDOR FROM CEDAR CITY TO THE IDAHO BORDER.
COLD ENOUGH FOR SOME MIXED WET SNOW ON THE BENCHES AS WELL.
CURRENT FORECAST CHANCES OF 30 PERCENT FOR THE NORTHERN MOUNTAINS
NEEDS TO BE RAISED WEDNESDAY EVENING AND AN EXTENSION TO THE
SNOW ADVISORIES. 00Z NAM-WRF CONTINUES TO PRODUCE 2 TO 2.5 INCHES
THROUGH 12Z THURSDAY FOR THE SOUTHERN WASATCH RANGE...SIMILAR TO THE
18Z RUN. SOME OF THIS CONVECTIVE AND MAY BE OVERDONE IN THE FIRST
PART OF THE STORM BUT GREAT OROGRAPHICS FOR THE LATTER HALF OF THE
EVENT. MOST OF THIS SNOW FOR ABOVE 8000 FEET...AND GIVEN THAT LEVELS
WILL BE DOWN TO 6000 FEET...OVER A FOOT OF SNOW FOR THE FAVORED HIGH
TERRAIN. HAVE UPDATED TO RAISE AMOUNT IN HEADLINES AND INDICATE SNOW
INTO WEDNESDAY NIGHT. PATTERN AND THERMAL FIELD CONDUCIVE TO LAKE
ENHANCEMENT WEDNESDAY NIGHT WITH DEEP MOIST COLD NORTHWEST FLOW.
SHOWERS WILL TAPER OFF OVER SOUTHWEST UTAH WEDNESDAY NIGHT AND THEN
TAPER OFF ON THURSDAY FOR NORTHERN AREAS...BUT STILL SCATTERED
ACTIVITY FOR NORTHWEST FACING SLOPES INTO THURSDAY AFTERNOON IN THE
MODIFYING AIR MASS FOR THURSDAY.

BAGGY UPPER TROUGH LINGERS OVER THE WEST ON FRIDAY BUT CONSIDERABLE
WARMING AND DRYING OCCURS. HEIGHTS RISE OVER THE WEEKEND AND
PROGGED 700 MB TEMPS BACK TO 12 TO 14C BY SUNDAY ACROSS ALL OF UTAH.
THEN ANOTHER LARGE UPPER TROUGH IS FORECAST TO MOVE INTO THE PACNW
AND DROP A COLD FRONT ACROSS NORTHERN UTAH ON MONDAY AND TUESDAY. A
STRONG SYSTEM BUT PROGGED BY 18Z GFS AND 12Z ECMWF TO BE MUCH FURTHER
NORTH AS IT CROSSES THE WEST.

&&

.AVIATION...WIND SHIFT JUST ABOUT TO OCCUR AT SLC...WILL LEAVE IT
FOR AROUND 03Z. POST FRONTAL WEST WINDS WILL SHIFT TO THE NORTHWEST
BY 05Z. EXPECTED A COUPLE HOURS OF GUSTS OVER 40 MPH IN POST
FRONTAL. PRECIPITATION WILL INCREASE AFTER 06Z. HEAVY RAIN POSSIBLE
IN THE 10Z TO 14Z TIME FRAME WITH OCCASIONAL MVFR AND THUNDER.

&&

.FIRE WEATHER...STRONG SOUTH WINDS CONTINUE ACROSS MUCH OF WESTERN
AND SOUTHERN UTAH. WINDS SHOULD PEAK EARLY THIS EVENING AHEAD OF
APPROACHING FRONT. RED FLAG WARNING LEFT UP FOR SOUTH AREAS AND
NORTHERN AREAS WILL BE ALLOWED TO EXPIRE. WETTING RAINS WILL SOAK
MOST OF CENTRAL AND NORTHERN UTAH.

AFTERNOON RH MAY REMAIN BELOW 15 PERCENT ALONG THE AZ BORDER
ON WEDNESDAY. THIS COMBINED WITH GUSTY WESTERLY WINDS MAY ONCE
AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHERN
PORTIONS OF THE DISTRICT. RED FLAG WARNING FOR WEDNESDAY AFTERNOON
AND EVENING IN THE FAR SOUTH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THROUGH TONIGHT FOR FIRE WEATHER
     ZONES UTZ434-435-437-439>441.
  ...RED FLAG WARNING THROUGH TONIGHT FOR FIRE WEATHER
     ZONES UTZ420-423>427-433-436-438.
  ...RED FLAG WARNING WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR FIRE WEATHER ZONES UTZ439>441.
  ...HIGH WIND WARNING UTZ005 THROUGH 6 AM WEDNESDAY.
  ...HIGH WIND WARNING UTZ003-015-016-019 THROUGH 3 AM TONIGHT.
  ...SNOW ADVISORY UTZ007>009-517 ABOVE 7000 FT FROM 3 AM TONIGHT
     THROUGH 6 PM WEDNESDAY.
  ...WIND ADVISORY UTZ020-021 THROUGH 6AM WEDNESDAY.
  ...WIND ADVISORY UTZ004-006>011-014-517-518 THROUGH 3 AM TONIGHT.
  ...WIND ADVISORY UTZ002 THROUGH MIDNIGHT.

WY...NONE.

&&

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 5, 3:07 PM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT TUE JUN 5 2007

UTZ001>016-019>021-517-518-WYZ021-062030-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE
VALLEYS-SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH
MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK
CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE
AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-GLEN CANYON RECREATION
AREA/LAKE POWELL-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST
WYOMING-
307 PM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN UTAH THIS EVENING.
STRONG SOUTH WINDS WILL OCCUR AHEAD OF THE FRONT AND THEN SHIFT TO
THE WEST TO NORTHWEST BEHIND THE FRONT WHILE REMAINING STRONG THIS
EVENING AND OVERNIGHT. THE FRONT WILL CONTINUE THROUGH THE REST
OF THE REGION LATE THIS EVENING AND OVERNIGHT. REFER TO LATEST
WIND PRODUCTS FOR DETAILS.

THE COMBINATION OF WIND AND VERY LOW HUMIDITY IS ALSO CREATING
EXTREME FIRE WEATHER DANGER. REFER TO FIRE WEATHER PRODUCTS
FOR DETAILS.

ISOLATED THUNDERSTORMS WILL FORM ACROSS NORTHERN UTAH THIS EVENING
AND THEN PRECIPITATION WILL INCREASE OVERNIGHT. SIGNIFICANT PRECIPITATION
IS EXPECTED. SNOW LEVELS WILL LOWER LATE TONIGHT WITH THE ONSET
OF STEADY PRECIPITATION IN NORTHERN UTAH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSEASONABLY COLD AND WET CONDITIONS WILL EXIST ACROSS THE
NORTHERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING ON WEDNESDAY.
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW ARE EXPECTED ON
WEDNESDAY. REFER TO WINTER WEATHER PRODUCTS FOR DETAILS.

THE UTAH AND ARIZONA BORDER WILL REMAIN WINDY AND MOSTLY DRY
ON WEDNESDAY CONTINUING HAZARDOUS FIRE WEATHER CONDITIONS. REFER
TO FIRE WEATHER PRODUCTS FOR DETAILS.

SCATTERED SHOWERS AND COOL TEMPERATURES WILL CONTINUE ACROSS THE
NORTHERN AND CENTRAL PORTIONS OF UTAH AND SOUTHWEST WYOMING ON
THURSDAY. DRIER WEATHER WILL OCCUR ON FRIDAY AND CONTINUE INTO THE
WEEKEND WITH A WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jun 5, 7:34 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
734 PM MDT TUE JUN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     NON-TSTM WND GST MILFORD                 38.39N 113.01W
06/05/2007  M62 MPH          BEAVER             UT   ASOS

0500 PM     NON-TSTM WND GST ENTERPRISE              37.57N 113.71W
06/05/2007  M61 MPH          WASHINGTON         UT   PARK/FOREST SRVC

            RAWS

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:21 AM MDTWind AdvisorySLC17 hr

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.